Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 14, 2016, 4:52 PM CDT for Monroe County, Washington County, Alabama; Wayne County, Mississippi. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 14, 2016, 6:00 PM CDT
- In force
- 68 min
- Issued by
- NWS Mobile, AL
Counties Monroe County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 116 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502
WWUS84 KMOB 142152
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT THU JUL 14 2016
ALZ051>053-055-MSZ067-142300-
MONROE AL-CLARKE AL-WASHINGTON AL-CHOCTAW AL-WAYNE MS-
452 PM CDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MONROE...SOUTHWESTERN CHOCTAW...NORTHERN
WASHINGTON...CENTRAL CLARKE AND EASTERN WAYNE COUNTIES UNTIL 600 PM
CDT...
AT 451 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAYNESBORO TO NEAR JACKSON TO 8 MILES EAST OF
PETERMAN...AND MOVING WEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...JACKSON...WAYNESBORO...FRISCO CITY...CHATOM...
PETERMAN...SAINT STEPHENS...WAGARVILLE...LEROY...CLARA...WHATLEY...
MILLRY...EXCEL...BUCKATUNNA AND SILAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3182 8863 3168 8781 3165 8709 3164 8714
3160 8714 3156 8716 3155 8716 3153 8717
3152 8717 3150 8718 3133 8741 3139 8823
3152 8881
TIME...MOT...LOC 2151Z 068DEG 25KT 3171 8861 3152 8784 3157 8711
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 4:06 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 14, 4:06 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Mobile AL 406 PM CDT THU JUL 14 2016 .NEAR TERM /Now Through Friday/...Pattern remains relatively unchanged through Friday. Surface high pressure continues to ridge into the region from the east today...with the ridge axis shifting slightly south into the eastern/central Gulf by late Friday. This results in a weak but noticeable surface trof becoming slightly more pronounced across interior sections of Alabama and Mississippi on Friday. Aloft a weak area of low pressure noted in satellite imagery just to the southwest of the forecast area late this afternoon will open up tonight through Friday...but a weak trof aloft will persist just to the west of the region. Although the weak upper low will be opening into a trof on Friday...latest GFS and ECMWF both indicate associated vorticity (although fairly weak) continuing over or just west of the area through Friday. All of this will again combine to act with the moist...unstable airmass and the diurnal temperature regime to continue and produce the diurnal convection trend of the past several days. Showers and storms over interior portions of forecast area will diminish this evening...with redevelopment over the Gulf waters overnight...then redevelop and spread inland again Friday afternoon. As has been the case for the past 4 or 5 days... some of the afternoon storms could again be strong to briefly severe. Low temperatures tonight ranging from the lower 70s over most of the interior to the upper 70s at the immediate coast. High temperatures on Friday are expected to be in the upper 80s (near the coast) to lower 90s (inland)...and will again likely occur around midday before clouds...showers and storms become more numerous in the afternoon hours knocking the heat down a little. 12/DS .SHORT TERM /Friday night Through Sunday night/...The central Gulf coast will remain in between two upper level ridges through the weekend. A weak upper trough between these ridges will gradually weaken and lift out. The combination of the upper trough, plenty of deep layer moisture and the seabreeze will bring rounds of scattered showers and thunderstorms each day. Convection will develop near the coast each morning and spread inland through the late morning and afternoon. Frequent lightning and gusty winds to near 40 mph will be the primary threats along with heavy rain as the storms will be slow movers. Highs will be in the low to mid 90s inland to around 90s along the coast. Lows will also not change much with low to mid 70s inland to around 80s along the coast. /13 .LONG TERM /Monday Through Thursday/...The upper level ridge of high pressure is forecast to strengthen over the Southern and Central Plains into the middle of next week, while the associated ridge axis builds eastward toward the Mississippi and Tennessee Valley region. High temperatures should trend upward a couple of degrees this weekend into the early to middle part of next week. Heat indices may also trend back into the 100-105 range each day. Enough boundary layer moisture and instability will be present across our forecast to maintain a daily chance of showers and thunderstorms through the extended forecast period. /21 && .MARINE...A persistent ridge of high pressure will continue to stretch from the western Atlantic westward across the northern Gulf of Mexico through Friday with the axis gradually shifting north into the interior southeast states over the weekend and into next week. As a result...a light to occasionally moderate mainly south to southwest wind flow will continue through Saturday night...but become more south to southeast later in the weekend...then more easterly early next week as the ridge lifts north. Little change in seas expected through the period...building slightly with the more easterly fetch next week. Scattered showers and storms expected through the period...with locally higher winds and seas. 12/DS && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 90 75 91 / 20 50 30 50 Pensacola 76 89 76 89 / 20 50 20 40 Destin 79 87 79 88 / 20 40 20 40 Evergreen 74 91 73 92 / 30 60 40 50 Waynesboro 73 93 72 91 / 30 60 30 50 Camden 74 92 73 91 / 30 60 50 50 Crestview 74 92 73 91 / 20 50 30 40 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 14, 5:55 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT THU JUL 14 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 555 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST AREA TODAY. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE... ACCOMPANIED WITH DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE...ACCOMPANIED WITH DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-151100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 555 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. FREQUENT LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. WATERSPOUTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND AND WAVES WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. FREQUENT LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. WATERSPOUTS WILL ALSO BE POSSIBLE.
In the hours before
Special weather statement, Jul 14, 2:28 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CDT THU JUL 14 2016
ALZ261-263-265-142030-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
228 PM CDT THU JUL 14 2016
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN MOBILE COUNTY UNTIL 330 PM CDT...
AT 226 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR SEMMES...OR 8
MILES NORTHWEST OF MIDTOWN MOBILE...MOVING NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN MOBILE...MIDTOWN MOBILE...PRICHARD...TILLMANS CORNER...
SARALAND...THEODORE...CHICKASAW...SATSUMA...GRAND BAY...
BAYOU LA BATRE...CREOLA...CHUNCHULA...AXIS...SEMMES...
TANNER WILLIAMS...MOBILE REGIONAL AIRPORT...I65 AND AL 158...
I65 AND I165...I10 AND I65 AND WILMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3031 8838 3061 8839 3095 8841 3094 8797
3048 8812
TIME...MOT...LOC 1926Z 180DEG 7KT 3073 8826Special weather statement, Jul 14, 2:34 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 234 PM CDT THU JUL 14 2016 MSZ075-076-079-142030- PERRY MS-GREENE MS-GEORGE MS- 234 PM CDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN GEORGE...SOUTHWESTERN GREENE AND SOUTHEASTERN PERRY COUNTIES UNTIL 330 PM CDT... AT 234 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCLAIN...OR 19 MILES NORTHEAST OF WIGGINS...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAUMONT AND MCLAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3093 8890 3108 8902 3125 8883 3102 8865 TIME...MOT...LOC 1934Z 236DEG 6KT 3105 8889
Special weather statement, Jul 14, 3:04 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT THU JUL 14 2016
ALZ262-264-142030-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-
304 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN COUNTY UNTIL 330 PM CDT...
AT 304 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER BAY
MINETTE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...STOCKTON AND I65 AND AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3084 8795 3083 8796 3085 8796 3086 8798
3094 8796 3094 8795 3091 8796 3094 8792
3092 8791 3095 8787 3097 8789 3099 8787
3099 8789 3102 8790 3102 8794 3117 8790
3114 8787 3116 8787 3096 8760 3071 8785
TIME...MOT...LOC 2004Z 216DEG 21KT 3090 8782Local storm report, Jul 14, 3:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM LIGHTNING 1 W NAVARRE 30.41N 86.88W
07/14/2016 SANTA ROSA FL 911 CALL CENTER
LIGHTNING STRIKE TO A RESIDENCE. NO INJURIES OR FIRE
REPORTED.
&&
RROGERSSpecial weather statement, Jul 14, 3:40 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT THU JUL 14 2016
ALZ051-142115-
CHOCTAW AL-
340 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW COUNTY UNTIL 415 PM CDT...
AT 340 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
GILBERTOWN... OR 16 MILES SOUTHWEST OF BUTLER...MOVING SOUTHEAST AT
15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SILAS...GILBERTOWN AND TOXEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3196 8811 3195 8812 3194 8812 3186 8814
3185 8816 3184 8816 3182 8818 3180 8817
3173 8836 3188 8847 3198 8844
TIME...MOT...LOC 2040Z 299DEG 13KT 3189 8839Special weather statement, Jul 14, 4:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT THU JUL 14 2016
ALZ051>053-055-MSZ067-142300-
MONROE AL-CLARKE AL-WASHINGTON AL-CHOCTAW AL-WAYNE MS-
452 PM CDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MONROE...SOUTHWESTERN CHOCTAW...NORTHERN
WASHINGTON...CENTRAL CLARKE AND EASTERN WAYNE COUNTIES UNTIL 600 PM
CDT...
AT 451 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAYNESBORO TO NEAR JACKSON TO 8 MILES EAST OF
PETERMAN...AND MOVING WEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...JACKSON...WAYNESBORO...FRISCO CITY...CHATOM...
PETERMAN...SAINT STEPHENS...WAGARVILLE...LEROY...CLARA...WHATLEY...
MILLRY...EXCEL...BUCKATUNNA AND SILAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3182 8863 3168 8781 3165 8709 3164 8714
3160 8714 3156 8716 3155 8716 3153 8717
3152 8717 3150 8718 3133 8741 3139 8823
3152 8881
TIME...MOT...LOC 2151Z 068DEG 25KT 3171 8861 3152 8784 3157 8711The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:28 PM CDT | Special Weather Statement | MOB | Mobile | 62 min |
| Jul 14, 3:04 PM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Jul 14, 3:40 PM CDT | Special Weather Statement | MOB | Choctaw | 35 min |
| Jul 14, 2:18 PM CDT | Special Weather Statement | MOB | Escambia | 57 min |
| Jul 14, 1:29 PM CDT | Special Weather Statement | MOB | George | 46 min |
| Jul 14, 2:34 PM CDT | Special Weather Statement | MOB | Perry | 56 min |
Nearby
Special Weather Statements in Alabama, 2016Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.